MAUDE Adverse Event Report: TERUMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET

TERUMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET
Catalog Number 5419501
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the whole blood product.Per the customer, their review of the run log showed there were no errors with the corresponding platelets that were in the pool.They also performed a visual inspection of the filter that was used during the platelet pooling process and there were no abnormalities observed.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Terumo bct is awaiting return of the disposable set for evaluation.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the whole blood product.Per the customer, their review of the run log showed there were no errors with the corresponding platelets that were in the pool.They also performed a visual inspection of the filter that was used during the platelet pooling process and there were no abnormalities observed.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: a used platelet pooling assembly was returned for investigation.It was noted that the filter had clumping and clotting throughout.The filter was flow tested and passed.The fluid was able to flow freely through the filter assembly.A disposable complaint history search was performed for this lot and found no other report for similar issues on this lot.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * variation in manual expression steps of the platelet production process * the filter housing and/or membrane is physically damaged * donor physiology.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b5, d9, h3, h6 and h11.Investigation: a used platelet pooling assembly was returned for investigation.It was noted that the filter had clumping and clotting throughout.The filter was flow tested and passed.The fluid was able to flow freely through the filter assembly.A disposable complaint history search was performed for this lot and found no other report for similar issues on this lot.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description

Brand Name
IMUGARD
Common Device Name
IMUGARD WB PLT PLATELET POOLING SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23647693
Report Number1722028-2025-00259
Device Sequence Number21322533
Product Code KSR
UDI-Device Identifier05020583419506
UDI-Public05020583419506
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK230838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5419501
Device Lot Number2410021151
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/11/2025
12/24/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/18/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown